Percolation of diffusional creep: A new universality class

TitlePercolation of diffusional creep: A new universality class
Publication TypeJournal Article
Year of Publication2007
AuthorsChen, Y, Schuh, CA
JournalPhysical Review Letters
Volume98
Issue3
Date Published2007/01/19/
Abstract

We study the percolation aspects of diffusional "Coble" creep on heterogeneous grain boundary networks, assuming free grain boundary sliding. A novel percolation threshold is obtained for the honeycomb lattice when two representative types of grain boundaries are randomly distributed, p(cc)=0.5416 +/- 0.0036. The creep viscosity diverges near the percolation threshold with power-law exponents t=1.69 +/- 0.09 and s=1.88 +/- 0.12, different from the standard conduction and rigidity percolation exponents. The moments of both the force and flux distributions all conform to finite-size scaling at p(cc), but with new exponents. These new scaling behaviors seen in the creeping system are proposed to arise from the unique coupling of both force and flux balances in the network.